Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Maximal Direct Covering Tree Problems

VICKI AARONSON HUTSON and CHARLES S. ReVELLE
Transportation Science
Vol. 23, No. 4 (November 1989), pp. 288-299
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/25768397
Page Count: 12
  • More info
  • Cite this Item
Maximal Direct Covering Tree Problems
Preview not available

Abstract

Concepts of coverage are extended to a problem of network design. Maximal covering tree problems are introduced to widen the applicability of the minimal spanning tree (MST), a classic network design problem, which defines the minimal length connection of all nodes in a network. Maximal covering tree problems relax the restriction that all nodes must be connected. Instead, maximal covering tree problems identify the best choices for subtrees in the spanning tree network based on the relative benefits and costs of connecting nodes. Two-objective integer programming (IP) models are formulated and solved for the maximal direct covering tree (1) on spanning networks in which arcs currently exist and (2) for the general spanning tree graph.

Page Thumbnails

  • Thumbnail: Page 
288
    288
  • Thumbnail: Page 
289
    289
  • Thumbnail: Page 
290
    290
  • Thumbnail: Page 
291
    291
  • Thumbnail: Page 
292
    292
  • Thumbnail: Page 
293
    293
  • Thumbnail: Page 
294
    294
  • Thumbnail: Page 
295
    295
  • Thumbnail: Page 
296
    296
  • Thumbnail: Page 
297
    297
  • Thumbnail: Page 
298
    298
  • Thumbnail: Page 
299
    299